Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 49, NWS Charleston, SC

July 19, 2023Allendale County, Hampton County, South Carolina; 5 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 19, 2023, 6:32 PM EDT for Allendale County, Hampton County, South Carolina; 5 counties in Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2023, 6:32 PM EDT (22:32 UTC)
Expired
Jul 19, 2023, 7:30 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:22 PM EDTTSTM WND DMG3 W Altman, GAA 911 call center reported a tree down along Old Ogeechee Rd. Time was estimated via radar data.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2023-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2023-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

048 
WUUS52 KCHS 192232
SVRCHS
GAC031-043-165-251-267-SCC005-049-192330-
/O.NEW.KCHS.SV.W.0049.230719T2232Z-230719T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
632 PM EDT Wed Jul 19 2023

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Screven County in southeastern Georgia...
  Bulloch County in southeastern Georgia...
  Jenkins County in southeastern Georgia...
  Candler County in southeastern Georgia...
  Tattnall County in southeastern Georgia...
  Hampton County in southeastern South Carolina...
  Allendale County in southeastern South Carolina...

* Until 730 PM EDT.

* At 632 PM EDT, severe thunderstorms were located along a line
  extending from Millhaven to near Summertown, moving southeast at 25
  mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include:
  Statesboro, Metter, Millen, Sylvania, Butts, Portal, Hiltonia,
  Newington, Pulaski, Register, Rocky Ford, Emmalane, Millhaven,
  Captolo, and Herndon.

This warning includes I-16 between mile markers 96 and 114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3242 8220 3252 8215 3256 8209 3254 8203
      3260 8200 3266 8208 3281 8215 3289 8212
      3292 8207 3292 8195 3295 8186 3291 8176
      3306 8154 3266 8134 3227 8199 3231 8223
      3235 8225
TIME...MOT...LOC 2232Z 309DEG 24KT 3295 8168 3267 8229 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
519 
WWUS52 KCHS 192255
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
655 PM EDT Wed Jul 19 2023

GAC031-043-165-251-267-SCC005-049-192330-
/O.CON.KCHS.SV.W.0049.000000T0000Z-230719T2330Z/
Screven GA-Bulloch GA-Jenkins GA-Candler GA-Tattnall GA-Hampton SC-
Allendale SC-
655 PM EDT Wed Jul 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH...JENKINS...CANDLER...TATTNALL...
HAMPTON AND ALLENDALE COUNTIES...

At 654 PM EDT, severe thunderstorms were located along a line
extending from near Burtons Ferry Landing to Twin City, moving
southeast at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

These severe thunderstorms will remain over mainly rural areas of
Screven, Bulloch, Jenkins, Candler, Tattnall, Hampton and Allendale
Counties, including the following locations... Westchester, Hunters
Pointe, Farmdale, Cameron, Metter Municiple Airport, Mill Creek Park,
Canoe Pond, Goloid, Zeigler, and Georgian Walk.

This warning includes I-16 between mile markers 96 and 114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3242 8220 3252 8215 3256 8209 3254 8203
      3260 8200 3266 8208 3281 8215 3285 8207
      3289 8191 3291 8184 3291 8176 3306 8154
      3266 8134 3227 8199 3231 8223 3235 8225
TIME...MOT...LOC 2254Z 305DEG 23KT 3291 8155 3260 8216 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
940 
WWUS52 KCHS 192315
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
715 PM EDT Wed Jul 19 2023

GAC031-043-165-251-267-SCC005-049-192330-
/O.CON.KCHS.SV.W.0049.000000T0000Z-230719T2330Z/
Screven GA-Bulloch GA-Jenkins GA-Candler GA-Tattnall GA-Hampton SC-
Allendale SC-
715 PM EDT Wed Jul 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH...JENKINS...CANDLER...TATTNALL...
HAMPTON AND ALLENDALE COUNTIES...

At 715 PM EDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Burtons Ferry Landing to near
Portal, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include: 
Statesboro, Metter, Millen, Sylvania, Butts, Portal, Hiltonia,
Newington, Pulaski, Register, Rocky Ford, Altman, Dover, Emmalane,
and Scarboro.

This warning includes I-16 between mile markers 96 and 114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3242 8220 3252 8215 3256 8209 3254 8203
      3260 8200 3266 8208 3272 8206 3281 8197
      3284 8186 3296 8150 3266 8134 3227 8199
      3231 8223 3235 8225
TIME...MOT...LOC 2315Z 302DEG 25KT 3283 8143 3260 8193 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:48 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 19, 3:48 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
348 PM EDT Wed Jul 19 2023

.SYNOPSIS...
A weak front will stall over the area late week into the
weekend, then high pressure will rebuild early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Fixed low-amplitude ridging lingers across the southwest CONUS
with downstream troughing across the Atlantic coast. Periodic
rounds of convection continue along the northeast periphery of
the ridge with the latest decaying round of showers/thunder
moving into northern Georgia and the western Carolinas. Here at
home, sea breeze is largely pinned at the coast and CINH
continues to keep convection at bay with only minimal shallow Cu
development in our area thus far. There are some small showers
northwest of the CWA that have developed recently but still a
county or two away.

Tonight: Other than the showers to our northwest sneaking into
the far western part of the CWA, I don't expect much in the way
convection through the rest of the afternoon. Meanwhile, convectively
induced impulse from the upstream decaying convection will be
pressing into the region this evening. This should be enough to
kick off showers and thunderstorms this evening and potentially
lingering into the overnight hours, although the exact
timing/location remains nebulous.

Otherwise, temperatures will dip back into the middle and upper
70s for most, around 80 at the coast.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
A broad upper ridge will remain west of the area on Thursday.
Weak shortwave energy is forecast to drop through the northern
zones late Thursday afternoon into the evening which could spur
clusters of thunderstorms. Bulk shear values may increase to
30-35 kt late in the day and CAPE values will be above 2,000
J/kg in this area. There will therefore be a risk for severe
thunderstorms, mainly in the Charleston Tri-County area.
Damaging winds look to be the main threat. High temps in the mid
to upper 90s and mid-70s dewpoints will result in heat indices
of 106-112F, so a Heat Advisory may be needed for a portion of
the area.

A deep layered ridge will exist on Friday, with hot temperatures
persisting. Highs in portions of southeast GA could exceed 100F,
while upper 90s will prevail elsewhere. Strong mid-level
subsidence should limit convective development during the day
and the sea breeze will likely struggle to move inland. Late in
the afternoon through the evening, a weak shortwave could
ripple through, bringing a better chance for convective
development. The main issue will be heat indices potentially
exceeding 110F. A Heat Advisory will probably be needed for at
least the coastal counties.

Upper height falls expected on Saturday as a broad upper trough
shifts into the eastern United States. Decreasing thicknesses
should bring a slight break from the heat, though highs will
still reach the low to mid 90s. Upper levels will be much more
favorable for afternoon convection, so we have 50-65% PoPs
Saturday afternoon.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A weak surface front stalled over the area Sunday will support
better coverage of showers and thunderstorms during the day. A
more typical summer pattern will then exist Monday through
Wednesday with near-normal highs and scattered diurnal
convection.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Uncertainty lingers over convective initiation this afternoon.
Recent mesoanalysis reveals quite a bit of convective
inhibition out there and with limited Cu development thus far.
Possible we may not get any convection to fire through the
afternoon.

Upstream, there is a convective system rolling southeastward
through Tennessee. Convectively induced impulse with that system
will be pressing down through the region tonight and we may get
showers/storms to develop at that juncture. But given the
uncertainty, I've removed any mention of showers/storms from the
terminal forecasts. Later updates may add convection back into
the terminal forecasts once convective trends become clearer.

Otherwise, VFR conditions this afternoon through Thursday
midday.

Extended Aviation Outlook: Mainly VFR. Brief flight
restrictions possible Saturday and Sunday due to a greater
coverage of showers and tstms.

&&

.MARINE...
Tonight: Southwest winds will persist in the coastal waters
through tonight...generally 10 to 15 knots with some higher
gusts. Seas will run 2 to 3 feet.

South to southwest winds will prevail Thursday through Tuesday.
For the most part, conditions will remain below advisory
criteria, though we could see some 25 kt gusts Thursday evening
due to a brief tightening of the gradient.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...Adam
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...Adam/JRL/NED
MARINE...Adam/JRL/NED
Hazardous weather outlook, Jul 19, 3:33 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
333 PM EDT Wed Jul 19 2023

GAZ101-116>119-137>141-SCZ042>045-047>052-201945-
Effingham-Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-
Long-Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Hampton-Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
333 PM EDT Wed Jul 19 2023

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat: Heat indices could reach 110 degrees Thursday and Friday. Heat
Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-201945-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
333 PM EDT Wed Jul 19 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099-100-114-115-SCZ040-201945-
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-
333 PM EDT Wed Jul 19 2023

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jul 19, 5:41 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
541 PM EDT Wed Jul 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Tstm Wnd Dmg     Barton                  32.92N  81.29W
07/19/2023                   Allendale          SC   911 Call Center

            Tree down blocking road near the intersection of Barton
            Road and Lakey Drive.

&&

Event Number CHS2300733

rfm
Special weather statement, Jul 19, 5:42 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
542 PM EDT Wed Jul 19 2023

SCZ042>045-047>052-192230-
Inland Berkeley-Coastal Colleton-Inland Jasper-Coastal Jasper-Tidal
Berkeley-Hampton-Charleston-Beaufort-Inland Colleton-Dorchester-
542 PM EDT Wed Jul 19 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, CHARLESTON,
HAMPTON, COLLETON, BERKELEY, DORCHESTER AND JASPER COUNTIES...

At 542 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Old Santee
Canal State Park to Round O to Garnett, and moving southeast at 25
mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of these storms include...
North Charleston, Mount Pleasant, Summerville, Goose Creek, Hanahan,
Beaufort, Moncks Corner, and Walterboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3308 7939 3269 8036 3227 8109 3263 8127
      3300 8059 3326 7995 3333 7976
TIME...MOT...LOC 2142Z 324DEG 20KT 3315 7995 3291 8055 3262 8122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Jul 19, 5:58 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
558 PM EDT Wed Jul 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Tstm Wnd Dmg     3 ESE Barton            32.91N  81.24W
07/19/2023                   Hampton            SC   NWS Employee

            3 trees down on US 321 between Fairfax and Luray.

&&

Event Number CHS2300734

JRL
Special weather statement, Jul 19, 6:10 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
610 PM EDT Wed Jul 19 2023

SCZ044-045-048>052-192245-
Inland Berkeley-Coastal Colleton-Coastal Jasper-Tidal
Berkeley-Charleston-Beaufort-Dorchester-
610 PM EDT Wed Jul 19 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, CHARLESTON,
COLLETON, BERKELEY, DORCHESTER AND JASPER COUNTIES...

At 610 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Jamestown to
near Bennetts Point to near Tillman, and moving east at 45 mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of these storms include...
North Charleston, Mount Pleasant, Hilton Head Island, Goose Creek,
Hanahan, Beaufort, Port Royal, and McClellanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3298 7934 3298 7951 3289 7955 3274 7983
      3267 7986 3260 7996 3252 8015 3253 8021
      3245 8032 3241 8033 3244 8041 3232 8041
      3225 8071 3227 8102 3230 8101 3277 8035
      3324 7951 3324 7946 3316 7937 3314 7927
TIME...MOT...LOC 2210Z 289DEG 39KT 3325 7965 3259 8048 3245 8106

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Jul 19, 6:13 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
613 PM EDT Wed Jul 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Hail             Goose Creek             32.98N  80.03W
07/19/2023  M0.75 inch       Berkeley           SC   Public

            Public reported a single hailstone the size of a penny.

&&

Event Number CHS2300735

JRL
Special weather statement, Jul 19, 6:16 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Charleston SC
616 PM EDT Wed Jul 19 2023

GAZ087-088-100-SCZ040-042-192300-
Bulloch-Jenkins-Screven-Allendale-Hampton-
616 PM EDT Wed Jul 19 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH,
JENKINS, HAMPTON AND ALLENDALE COUNTIES...

At 616 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Sardis to near
Herndon, and moving southeast at 30 mph.

HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
         excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely. All outdoor activities should cease. Move indoors
         immediately.

Some locations in the path of these storms include...
Millen, Sylvania, Butts, Hiltonia, Rocky Ford, Altman, Perkins, and
Emmalane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3291 8176 3304 8155 3305 8157 3306 8158
      3307 8155 3264 8135 3256 8202 3261 8200
      3266 8208 3283 8215
TIME...MOT...LOC 2216Z 308DEG 27KT 3294 8173 3290 8214

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:35 PM EDTSpecial Weather StatementCHSAllendale25 min
Jul 19, 4:41 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton64 min
Jul 19, 5:02 PM EDTSpecial Weather StatementCHSColleton28 min
Jul 19, 5:08 PM EDTSpecial Weather StatementCHSHampton37 min
Jul 19, 5:18 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester27 min
Jul 19, 5:34 PM EDTSpecial Weather StatementCHSColleton26 min
Jul 19, 5:42 PM EDTSpecial Weather StatementCHSBerkeley, Colleton, Jasper48 min
Jul 19, 6:10 PM EDTSpecial Weather StatementCHSBeaufort, Charleston35 min
Jul 19, 6:45 PM EDTSpecial Weather StatementCHSBeaufort, Charleston45 min
Jul 19, 6:47 PM EDTSpecial Marine WarningCHS60 min
Jul 19, 7:19 PM EDTSpecial Weather StatementCHSHampton11 min
Jul 19, 7:30 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper60 min
Jul 19, 6:16 PM EDTSpecial Weather StatementCHSJenkins, Screven44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Severe Thunderstorm Warnings in South Carolina, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.